Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting Meds
Dec 20, 2002

While be HIV+ and not on any currect HIV meds, can we go on weight loss medications. Such as phentermine or meridian?

Response from Dr. Wohl

Hi-

I looked at the package inserts for phentermine (Adipex-P, Fastin, Ionamin) and Sibutramine (Meridia) and had a hard time finding information about how these drugs might interact with HIV medications. My major concern would be that certain HIV treatments could lead to higher than desired levels of these obesity drugs causing serious harm.

I would first get in to care with a good HIV specialist. If weight loss is determined to be a priority and exercise and dieting continues to fail, I would ask your clinician to work with you and possibly an obesity expert to consider options given your weight, previous attempts at weight loss, T-cell counts, viral loads, medications, and any other illnesses (diabetes, hypertension) that may impact use of these diet drugs. DW



Previous
Are Vaccinations Safe for HIV+?
Next
Start treatment - Cryptosporidium

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement